Flood, Woodruff
- When
- April 8, 6:00 PM CST to April 14, 8:00 PM CST
- Where
- Woodruff County, Patterson to 0.1 mi SSW of Cavell
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $20,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -91.230
After a brief period below flood stage, the Cache River at Patterson once again rose above flood stage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
After a brief period below flood stage, the Cache River at Patterson once again rose above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 8, 5:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 655 PM CDT FRI APR 8 2011 .AVIATION...DISCUSSION FOR 00Z TAFS... MAINLY VFR TAFS THROUGH THE PD THOUGH GUSTY WINDS AND SOME LLWS WILL BE NOTED. THE LLWS WILL BE AT ITS WORST OVERNIGHT TONIGHT AS SFC WINDS DIE OFF WITH GUSTS THEN PICKING UP DURING THE DAYTIME SAT WITH MIXING. THIS WILL REDUCE LLWS IN THE AFTERNON TMRW. A FEW LOW CLOUDS AND SOME MVFR BR MAY DEVELOP TOWARD DAWN SAT AND HAVE INCLUDED TEMPO GPS FM 10-14Z TO ACCOUNT. ANY MVFR OR IFR CONDS SHOULD DISSIPATE WITH DAYTIME HEATING AND MIXING FROM AROUND 15Z ON. && .PREV DISCUSSION... /ISSUED 256 PM CDT FRI APR 8 2011/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT ANOTHER MILD NIGHT IS IN STORE FOR THE FORECAST AREA TONIGHT. SFC WINDS WILL REMAIN ELEVATED AND SOUTHERLY WHICH SHOULD LEAD TO TEMPS IN THE MID TO UPPER 60S OVERNIGHT. FOR SATURDAY...MORNING CLOUDS SHOULD AGAIN BE PRESENT BUT THEY SHOULD MIX OUT PRETTY QUICKLY FOR MOSTLY SUNNY TO PARTLY CLOUD SKIES TOMORROW. MUCH LIKE TODAY...WARM MID LEVEL TEMPERATURES WILL BE PRESENT AGAIN TOMORROW. THE MIXED LAYER SHOULD BE SUFFICIENTLY DEEP ON SAT TO MIX DOWN PARCELS FROM NEAR 850 MB...SUPPORTING TEMPERATURES IN THE UPPER 80S. SOME PLACES WILL UNDOUBTEDLY TAKE A CRACK AT 90 DEGREES...BUT I CANNOT SAY EXACTLY WHICH LOCATIONS WILL DO SO. EARLY SUNDAY MORNING AN UPPER TROUGH/CLOSED LOW...CURRENTLY DIGGING SOUTH OVER CALIFORNIA...WILL EJECT ACROSS THE ROCKIES. DEEP SURFACE LOW PRESSURE WILL DEVELOP OVER THE COLORADO HIGH PLAINS IN RESPONSE TO THE UPPER FORCING...MOVING NORTHEAST TO SRN MINNESOTA BY SUNDAY EVENING. THE TRAILING COLD FRONT WILL DRAG ACROSS THE STATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING. IT APPEARS THE FRONTAL BOUNDARY WILL CROSS THROUGH THE CENTRAL PART OF THE STATE SOMETIME JUST AFTER MIDNIGHT. GIVEN THE NIGHTTIME FRONTAL PASSAGE...AFTERNOON HIGHS SHOULD STILL MANAGE TO MAKE IT INTO THE 80S AND POSSIBLY THE UPPER 80S IN THE SOUTHEAST. ADDITIONALLY WINDS WILL BE QUITE GUSTY ON SUNDAY. A WIND OR LAKE WIND ADVISORY WILL LIKELY BE NEEDED AS GUSTS TO 30 MPH SEEM PROBABLE. AS THE FRONT ROLLS THROUGH SHOWERS AND THUNDERSTORMS ARE LIKELY. SOME SEVERE STORMS ARE NOT OUT OF THE QUESTION...AND HAIL AND/OR DAMAGING WINDS WILL BE THE BIGGEST THREAT. THE FRONT AND ASSOCIATED PRECIPITATION SHOULD EXIT THE FORECAST AREA TO THE EAST BY AROUND OR SHORTLY AFTER DAYBREAK MONDAY. MONDAY SHOULD BE A RATHER PLEASANT DAY. WEST TO NORTHWEST SURFACE FLOW WILL USHER IN SLIGHTLY DRIER AIR WHICH WILL HOLD TEMPS DOWN INTO THE 70S ON MON. LONG TERM...SUNDAY THROUGH SUNDAY HIGH PRESSURE WILL SETTLE OVER THE AREA TUESDAY...WITH TEMPERATURES NEAR NORMAL. BY WEDNESDAY...AS THE HIGH MOVES EAST...RETURN FLOW WILL SET UP...WITH MOISTURE MOVING ACROSS THE STATE. MODELS HAVE SOME TIMING DIFFERENCES WITH THE NEXT SYSTEM...AND HAVE ADDED SMALL POPS FOR WEDNESDAY AFTERNOON...BUT THE MAJORITY OF THE RAIN CHANCES WILL BE WEDNESDAY NIGHT AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 66 87 68 82 / 10 10 10 20 CAMDEN AR 68 88 69 86 / 10 10 10 10 HARRISON AR 65 86 67 80 / 10 10 10 30 HOT SPRINGS AR 67 87 69 83 / 10 10 10 20 LITTLE ROCK AR 66 87 68 84 / 10 10 10 20 MONTICELLO AR 68 88 69 86 / 10 10 10 10 MOUNT IDA AR 67 87 69 83 / 10 10 10 30 MOUNTAIN HOME AR 65 87 67 82 / 10 10 10 30 NEWPORT AR 66 87 68 83 / 10 10 10 10 PINE BLUFF AR 67 87 68 85 / 0 10 10 10 RUSSELLVILLE AR 66 87 67 82 / 10 10 10 30 SEARCY AR 66 86 66 82 / 10 10 10 10 STUTTGART AR 66 87 68 85 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...63
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI APR 8 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL APPROACH THE STATE SUNDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. THERE IS STILL SOME QUESTIONS ABOUT THE POTENTIAL OF SEVERE STORMS...DUE TO THE TIMING OF THE FRONT...AND THE POSITION OF THE SURFACE LOW. STAY TUNED TO LATER FORECASTS FROM THE NATIONAL WEATHER SERVICE ABOUT THIS POTENTIAL SEVERE WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304146.